Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had stomach pain followed by vomiting and gnawing sensation in upper abdomen under rib cage. Could it be an ulcer?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1681 Questions
I had stomach pains 2 weeks ago and within hours vomiting this followed with extreme weakness for 24 hours, thought probably some stomach bug, but neither my husband nor my 8 children got it, since then I have had a terrible gnawing sensation in my upper abdomen under rib cage and have felt generally unwell - last night I got very nauseated, lasted 2-3 hours then started vomiting the last of the vomit was very red - I am almost certain it was blood - could this just be an ulcer. The gnawing sensation is still just as bad today plus a lot of burning sensation and burping. I am 44 yrs of age.
Look forward to hearing from you.
Thank you
Posted Tue, 19 Nov 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 3 hours later
Brief Answer:
It could be a bleed from ulcer

Detailed Answer:
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Gnawing sensation in the upper abdomen could be due to peptic ulcer disease.
One of the complications is blood vomiting.
What you had is probably blood vomiting from peptic ulcer.

An upper GI endoscopy should be done for confirmation. You need to go to ER.

Most often the peptic ulcer is due to H.pylori infection or intake of painkiller medications. So you should be tested for H.pylori infection also.
Try to avoid painkiller medications.

Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor